MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY
Catalog Number 3MAXS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Cerebral (1889); Perforation of Vessels (2135)
Date of Event 07/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Hemorrhage, is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported hemorrhage with perforation was an anticipated procedural complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00574, 3005168196-2016-00575.The device was disposed of by the hospital.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent a thrombectomy procedure using a penumbra system 3max reperfusion catheter and two penumbra system 3max separators.The procedure was completed without any complications.However, on day 1 (post - operation on (b)(6) 2014), brain imaging revealed evidence of an intracerebral hemorrhage (ich).The ich was reported as a non-serious adverse termed 'hemorrhagic transformation' and was determined to be possibly related to the penumbra system and the procedure, and definitely related to the index stroke.The reported pattern of hemorrhage also suggests the possibility of vessel perforation.Patient follow-up: on post-operation day 7 ((b)(6) 2014), the patient was transferred to a hospice care and expired on (b)(6) 2014.Progression of the index stroke was reported as the cause of death.

Brand Name
PENUMBRA SYSTEM 3MAX SEPARATOR
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5621315
Report Number3005168196-2016-00573
Device Sequence Number16232293
Product Code NRY
UDI-Device Identifier00814548012483
UDI-Public00814548012483
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2016
Device Catalogue Number3MAXS
Device Lot NumberF39485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2016
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR